Louisiana, 2003Damaging Wind in Louisiana, July 18, 2003
July 18, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 11:10 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 17, 11:10 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT FRI JUL 18 2003
UPDATED ZONES PER CURRENT RADAR TRENDS. CONVECTION REFUSES TO
DIMINISH...SO RAISED POPS TO HIGH CHANCE EAST...AND ADJUSTED POPS TO
LOW CHANCE NW LA AND DEEP E TX. ALSO REWORDING SKY CONDITIONS AS
WELL.
UPDATE ALREADY OUT.
15
...PREVIOUS DISCUSSION...
CONVECTION CONTINUES TO FIRE AROUND THE PERIPHERY OF OUR UPPER
RIDGE OUT WEST...AS A SERIES OF VORT LOBES CONTINUES TO WRAP
SOUTHWEST AROUND THE RIDGE THROUGH THE DELTA REGION OF NE LA AND
INTO SCNTRL LA. LATEST MSAS SFC ANALYSIS PLACES A VERY WEAK SFC
BNDRY GENERALLY ALONG I-20...EAST INTO MS. LAPS ANALYSIS STILL
INDICATING AMPLE INSTABILITY GENERALLY EAST OF A LINE FROM JUST
E OF ELD...TO IER. HOWEVER...SOME AREAS HAVE BEEN WORKED OVER
FROM PREVIOUS CONVECTION...AND THE LOSS OF AFTERNOON HEATING SHOULD
MINIMIZE ORGANIZED DEVELOPMENT. HOWEVER...OUTFLOWS ARE GALORE ACROSS
THAT REGION...THUS WILL LEAVE LOW CHANCE POPS FOR THE EAST. STRONG
SUBSIDENCE SHOULD PREVAIL ELSEWHERE. BLOWOFF FROM CONVECTION SHOULD
HOLD TEMPS UP ONCE AGAIN OVERNITE...BUT FORECAST MIN TEMPS APPEAR
REASONABLE...THUS ONLY MINOR ADJUSTMENTS WILL BE MADE.
MAIN CONCERN IS THE HEAT. UPPER RIDGE WILL CONTINUE TO HOLD ITS OWN
AGAIN FRI...BUT WILL BEGIN TO SLOWLY RETREAT BACK WESTWARD AWAY
FROM THE AREA FRI. NITE. H850 RIDGE BEGINS TO WEAKEN FRI...
RESULTING IN WEAKENING SUBSIDENCE/SLIGHTLY BETTER CHANCES FOR
ISOLATED CONVECTION TO DEVELOP. H1000-850 THICKNESSES INCREASE
FURTHER ESP. ALONG AND NORTH OF I-20 DURING THE DAY...THUS...
POSSIBLY A TRIPLE DIGIT POSSIBLE ACROSS THE NORTH. MUCH OF THE
AREA ALONG AND NORTH OF I-20 BORDERED NEAR THE HEAT ADV CRITERIA
THIS AFTERNOON...WITH MORE OPPRESSIVE HEAT/HIGHER DEWPOINTS OVER
THE ERN ZONES. MLU EVEN TOPPED OUT TODAY WITH A HEAT INDEX OF 111
WILL UPDATE THE SPS REGARDING THE HIGH HEAT INDICIES...AND LET THE
MID-SHIFT DECIDE EXACTLY WHERE A HEAT ADV SHOULD BE NEEDED...IF ONE
IS ISSUED. HEAT SHOULD BEGIN TO SUBSIDE SAT. AS RIDGE EASES A BIT
FARTHER WEST...WITH AREA MORE INFLUENCED WITH CLOUD COVER...
CONVECTION FIRING IN THE NRLY FLOW ALOFT AND APPROACHING WK FRONTAL
BNDRY.
UPDATE/SPS WILL BE OUT SHORTLY.
15
.SHV...NONE.
Hazardous weather outlook, Jul 17, 11:00 AM CST, 13 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jul 17, 9:00 PM CST, 3 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT THU JUL 17 2003
...HEAT INDEX VALUES FROM 100 TO 110 DEGREES FRIDAY AFTERNOON...
TEMPERATURES WILL CLIMB INTO THE MID 90S TO NEAR 100 DEGREES ACROSS
EAST TEXAS...SOUTHWEST ARKANSAS...MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...FRIDAY
AFTERNOON.
THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY...WILL PRODUCE
HEAT INDEX VALUES OF 105 TO 110 DEGREES FRIDAY AFTERNOON ACROSS
EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...
AND NORTH CENTRAL LOUISIANA...WHERE THE HIGHER TEMPERATURES AND
HUMIDITY WILL BE FOUND. FARTHER SOUTH...HEAT INDEX VALUES ARE
EXPECTED TO BE BETWEEN 100 AND 105 DEGREES ACROSS EAST TEXAS ALONG
AND TO THE SOUTH OF INTERSTATE 20...AND NORTHWEST LOUISIANA.
THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON ALCOHOLIC BEVERAGES...
AND WEARING LIGHT COLORED...LOOSE FITTING CLOTHING. IF POSSIBLE...
SPEND TIME IN AIR CONDITIONED FACILITIES.
THE HEAT AND HUMIDITY WILL PERSIST INTO THE WEEKEND...BUT SHOULD NOT
BE QUITE AS OPPRESSIVE...AS THE UPPER RIDGE OF HIGH PRESSURE OVER THE
CENTRAL HIGH PLAINS...BEGINS TO DRIFT BACK WEST...ALLOWING SEVERAL
DISTURBANCES TO ROTATE SOUTH ALONG ITS PERIPHERY AND INTO THE REGION.
ASSOCIATED CLOUD COVER AND SOME SHOWER AND THUNDERSTORM ACTIVITY...
SHOULD HELP TO COOL OFF THE TEMPERATURES BY A FEW DEGREES. HOWEVER...
DESPITE SOME POSSIBLE RELIEF FROM THE HEAT...AFTERNOON HEAT INDICIES
WILL STILL REMAIN NEAR 100 DEGREES...THUS PRECAUTIONS SHOULD CONTINUE
WHEN WORKING OUTSIDE.
Local storm report, Jul 17, 10:15 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1115 PM CDT THU JUL 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM MONROE LA WIND DAMAGE
07/17/03 OUACHITA SEVERAL TREES DOWN AROUND
TOWN. TREE DOWN ON HOUSE
NEAR FORSYTHE PARK. REPORT
FROM LAW ENFORCEMENT
15Thunderstorm Wind, Natchitoches
- When
- July 18, 12:15 AM CST
- Where
- Natchitoches County, Natchitoches
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.767, -93.083
Several large trees down. A roof was partially peeled off by the high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365674.